Infant Tylenol Dosage, Acetaminophen Dosing Tables for Fever and Pain in Children

infant tylenol dosage

​​​​Acetaminophen (also known as infant tylenol dosage®, Feverall®, Tempra®, Actamin®, and Panadol®) is a medicine used to reduce fever and pain. It is an “over-the-counter” medicine, meaning you can get it without a doctor’s prescription.

Giving the wrong amount, or dose, because, of medicine is one of the biggest problems parents have when giving acetaminophen to children.

The tables* below can help you determine the right amount to give. (Find a print-friendly version here​.) Use your child’s weight to decide on the right amount to give. If you do not know your child’s weight, use your child’s age. Check with your child’s doctor to ensure you are giving the right amount. 

Acetaminophen infant tylenol dosage Table for Fever & Pain: Birth to 3 Years of Age:

Acetaminophen Dosage Table for Fever & Pain: Age 4 Years and Older:

#Table notes, infant tylenol dosage

  • Caution: In 2011, the U.S. Food and Drug Administration (FDA) recommended liquid, chewable, and tablet forms of acetaminophen are made in just one strength. Since then, manufacturers and retailers of pediatric acetaminophen have voluntarily worked to change the amount of acetaminophen in these medicines to one standard amount (160 milligrams [mg]). Some manufacturers have recently made chewable tablets into a single strength of 160 mg. Infant drops are no longer available. Liquid syrup acetaminophen is available at 160mg/5mL. Dissolvable powder packs are available for children ages 6-11 and 48-95 pounds. Pediatric acetaminophen products on store shelves can continue to be used as labeled.
  • Age of child: Do not use acetaminophen under 12 weeks unless your pediatrician tells you to. This is because fever in the first 12 weeks of life should be recorded in healthcare. If there is a fever, your baby must be checked to see what tests are needed. (Note: Fever may happen after a vaccine in a child 8 weeks or older. If this happens, please talk to your child’s doctor.)
  • Medicines with more than 1 ingredient (also called combination products): It is best not to give medicines with more than one ingredient to children less than 6 years of age. Avoid multi-ingredient products in children under 6 years of age.
  • Measuring the dose for liquid medicines (should be in “mL” or metric units): It is easier to give the right amount of liquid medicine when using a syringe than when using a kitchen teaspoon or tablespoon. Use the syringe or tool that comes with the medicine. Ask your pharmacist for one if a tool does not come with the medicine.
  • How often to give the medicine (frequency): You can give acetaminophen every 4 to 6 hours. Do not give more than 4 doses in 24 hours.
  • Oral disintegrating tablets: These are dissolvable tablets that come in 80 mg and 160 mg (junior strength)
  • Suppositories (medicine put in the rectum or butt): Acetaminophen also comes in 80, 120, 325, and 650 mg suppositories. The amount to give each time is the same as the amount to give by mouth.
  • Extended-release: Do not give 650 mg oral extended-release products to children.

More information

  • Fever and Your Baby
  • How to Take a Child’s Temperature
  • Using Over-The-Counter Medicines With Your Child
  • Acetaminophen – Info for Consumers (National Library of Medicine)
  • Reducing Fever in Children: Safe Use of Acetaminophen (FDA.gov)
  • Acetaminophen – Info for Consumers (National Library of Medicine)

Pain & FeverInfants’ TYLENOL® Oral Suspension


DOSE: Repeat every 4 hours as needed. Do NOT give more than 5 doses in 24 hours.
If possible, use weight to dose; otherwise, use age.
Infants’ TYLENOL® Oral Suspension doseACTIVE INGREDIENTAcetaminophen160 mg (in each 5 mL)WEIGHT & AGEDOSE
Under 2 yearsLog in to View
24-35 lbs2-3 years5 mL5mL dosing syringe
Available in:Grape flavor iconGrapeCherry flavor iconCherryDye free iconDye-Free Cherry

mL = milliliter

All Infants’ and Children’s TYLENOL® products have the same strength of acetaminophen: 160 mg (in each 5 mL, tablet, or powder).

Pain & FeverChildren’s TYLENOL® Oral Suspension, infant tylenol dosage

DOSE: Repeat every 4 hours as needed. Do NOT give more than 5 doses in 24 hours.
If possible, use weight to dose; otherwise, use age.
Children’s TYLENOL® Oral Suspension doseACTIVE INGREDIENTAcetaminophen160 mg (in each 5 mL)WEIGHTAGEDOSE
24-35 lbs2-3 years5 mL5ml dosing cup
36-47 lbs4-5 years7.5 mL7.5ml dosing cup
48-59 lbs6-8 years10 mL10ml dosing cup
60-71 lbs9-10 years12.5 mL12.5ml dosing cup
72-95 lbs11 years15 mL15ml dosing cup
Available in:Grape flavor iconGrapeCherry flavor iconCherryBubblegum flavor iconBubblegumStrawberry flavor iconStrawberryDye free iconDye-Free Cherry

mL = milliliter

All Infants’ and Children’s TYLENOL® products have the same strength of acetaminophen: 160 mg (in each 5 mL, tablet, or powder).

Pain & FeverChildren’s TYLENOL® Chewables

DOSE: Repeat every 4 hours as needed. Do NOT give more than 5 doses in 24 hours.
If possible, use weight to dose; otherwise, use age.
Infants TYLENOL® Oral Suspension doseACTIVE INGREDIENTAcetaminophen160 mg (in each chewable tablet)WEIGHTAGEDOSE
24-35 lbs2-3 years1 tablet1 tablet dosing
36-47 lbs4-5 years1 ½ tablets1 ½ tablets dosing
48-59 lbs6-8 years2 tablets2 tablets dosing
60-71 lbs9-10 years2 ½ tablets2 ½ tablets dosing
72-95 lbs11 years3 tablets3 tablets dosing
Available in:Grape flavor iconGrapeBubblegum flavor iconBubblegum

mL = milliliter

All Infants’ and Children’s TYLENOL® products have the same strength of acetaminophen: 160 mg (in each 5 mL, tablet, or powder).

Have questions about the recent dosage updates to Children’s TYLENOL® Chewables? Read common FAQs.

Pain & FeverChildren’s TYLENOL® Dissolve Packs, Infant Tylenol Dosage

DOSE: Repeat every 4 hours as needed. Do NOT give more than 5 doses in 24 hours.
If possible, use weight to dose; otherwise, use age.
Infants TYLENOL® Oral Suspension doseACTIVE INGREDIENTAcetaminophen160 mg (in each powder)WEIGHTAGEDOSE
Under 48 lbsUnder 6 yearsDo not use
48-59 lbs6-8 years2 powders2 powders dosing
60-71 lbs9-10 years2 powders2 powders dosing
72-95 lbs11 years3 powders3 powders dosing
Available in:Wild berry flavor icon Wild Berry

mL = milliliter

All Infants’ and Children’s TYLENOL® products have the same strength of acetaminophen: 160 mg (in each 5 mL, tablet, or powder).

Fever, Cold & CoughChildren’s TYLENOL® Cold + Cough + Runny Nose Oral Suspension

DOSE: Repeat every 4 hours as needed. Do NOT give more than 5 doses in 24 hours.
If possible, use weight to dose; otherwise, use age.
Infants TYLENOL® Oral Suspension doseACTIVE INGREDIENTSAcetaminophen 160 mg (in each 5 mL)Chlorpheniramine maleate 1 mg (in each 5 mL)Dextromethorphan HBr 5 mg (in each 5 mL)WEIGHTAGEDOSE*
Under 36 lbsUnder 4 yearsDo not use
36-47 lbs4-5 yearsDo not use it unless
directed by a doctor
48-95 lbs6-11 years10 mL10ml dosing cup
Available in:Grape flavor icon Grape*Or as directed by a doctor.

mL = milliliter

All Infants’ and Children’s TYLENOL® products have the same strength of acetaminophen: 160 mg (in each 5 mL, tablet, or powder).

Fever, Cold & CoughChildren’s TYLENOL® Cold + Cough + Sore Throat Oral Suspension

DOSE: Repeat every 4 hours as needed. Do NOT give more than 5 doses in 24 hours.
If possible, use weight to dose; otherwise, use age.
Infants TYLENOL® Oral Suspension doseACTIVE INGREDIENTSAcetaminophen 160 mg (in each 5 mL)Dextromethorphan HBr 5 mg (in each 5 mL)WEIGHTAGEDOSE*
Under 36 lbsUnder 4 yearsDo not use
36-47 lbs4-5 years5 mL5ml dosing cup
48-95 lbs6-11 years10 mL10ml dosing cup
Available in:Bubblegum flavor icon Bubblegum*Or as directed by a doctor.

mL = milliliter

All Infants’ and Children’s TYLENOL® products have the same strength of acetaminophen: 160 mg (in each 5 mL, tablet, or powder).

Fever, Cold & FluChildren’s TYLENOL® Cold + Flu Oral Suspension

DOSE: Repeat every 4 hours as needed. Do NOT give more than 5 doses in 24 hours.
If possible, use weight to dose; otherwise, use age.
Infants TYLENOL® Oral Suspension doseACTIVE INGREDIENTSAcetaminophen 160 mg (in each 5 mL)Chlorpheniramine maleate 1 mg (in each 5 mL)Dextromethorphan HBr 5 mg (in each 5 mL)Phenylephrine HCl 2.5 mg (in each 5 mL)WEIGHTAGEDOSE*
Under 36 lbsUnder 4 yearsDo not use
36-47 lbs4-5 yearsDo not use it unless
directed by a doctor
48-95 lbs6-11 years10 mL10ml dosing cup
Available in:Grape flavor icon GrapeBubblegum flavor iconBubblegum*Or as directed by a doctor.

mL = milliliter

All Infants’ and Children’s TYLENOL® products have the same strength of acetaminophen: 160 mg (in each 5 mL, tablet, or powder).

Pain & FeverInfants’ MOTRIN® Concentrated Drops

DOSE: Repeat every 6-8 hours as needed. Do NOT give more than 4 doses in 24 hours.
If possible, use weight to dose; otherwise, use age.
Infants TYLENOL® Oral Suspension doseACTIVE INGREDIENTIbuprofen (NSAID)*50 mg (in each 1.25 mL)WEIGHTAGEDOSE
12-17 lbs6-11 months1.25 mL1.25mL dosing syringe
18-23 lbs12-23 months1.875 mL1.875mL dosing syringe
Available in:Berry flavor icon BerryDye free iconDye-Free Berry*Nonsteroidal anti-inflammatory drug.

mL = milliliter

Pain & FeverChildren’s MOTRIN® Oral Suspension

DOSE: Repeat every 6-8 hours as needed. Do NOT give more than 4 doses in 24 hours.
If possible, use weight to dose; otherwise, use age.
Infants TYLENOL® Oral Suspension doseACTIVE INGREDIENTIbuprofen (NSAID)*100 mg (in each 5 mL)WEIGHTAGEDOSE
24-35 lbs2-3 years5 mL5ml dosing cup
36-47 lbs4-5 years7.5 mL7.5ml dosing cup
48-59 lbs6-8 years10 mL10ml dosing cup
60-71 lbs9-10 years12.5 mL12.5ml dosing cup
72-95 lbs11 years15 mL15ml dosing cup
Available in:Grape flavor icon GrapeBubblegum flavor iconBubble GumBerry flavor iconBerryDye free iconDye-Free Berry*Nonsteroidal anti-inflammatory drug.

mL = milliliter

Pain & FeverChildren’s MOTRIN® Chewables, Infant Tylenol Dosage

DOSE: Chew or crush tablets completely before swallowing. Repeat every 6-8 hours as needed.
Do NOT give more than 4 doses in 24 hours. If possible, use weight to dose; otherwise, use age.
Infants TYLENOL® Oral Suspension doseACTIVE INGREDIENTIbuprofen (NSAID)*100 mg (in each chewable tablet)WEIGHTAGEDOSE
24-35 lbs2-3 years1 tablet1 tablet dosing
36-47 lbs4-5 years1 ½ tablets1 ½ tablets dosing
48-59 lbs6-8 years2 tablets2 tablets dosing
60-71 lbs9-10 years2 ½ tablets2 ½ tablets dosing
72-95 lbs11 years3 tablets3 tablets dosing
Available in:Grape flavor icon GrapeDye free iconDye-Free Grape*Nonsteroidal anti-inflammatory drug.

Leave a Reply

Your email address will not be published. Required fields are marked *